Top
10
Doctor insights on: Stopping Hydroxychloroquine

Share
1

1
What happens if I stop taking plaquenil (hydroxychloroquine) suddenly?

What happens if I stop taking plaquenil (hydroxychloroquine) suddenly?

Long time: Plaquenil (hydroxychloroquine) takes a long time to get out of the system - up to 18 months. Be certain you and your physician agree you should discontinue it. ...Read more

Dr. Sanjiv Kaul
213 doctors shared insights

Plaquenil (Definition)

Plaquenil is an addiction reducing agent which is a ...Read more


3

3
How long does it take for imuran and plaquenil (hydroxychloroquine) to completely leave your system if you stop them after taking thrm for 1 month ??

How long does it take for imuran and plaquenil (hydroxychloroquine) to completely leave your system if you stop them after taking thrm for 1 month ??

Med clearance: Medicine elimination incorporates liver and kidney clearance pathways. Imuran is cleared in 5 days but its bone marrow effects can linger longer - up to 15-20 days. Plaquenil (hydroxychloroquine) is also cleared in about 5 days, and its biological effects dissipate over 7-10 days. ...Read more

See 1 more doctor answer
4

4
Dr. Stated plaquenil (hydroxychloroquine) could also be the reason for my vertigo - could vertigo really start 8 months after taking it? I don't want to stop this drug.

Dr. Stated plaquenil (hydroxychloroquine) could also be the reason for my vertigo - could vertigo really start 8 months after taking it? I don't want to stop this drug.

Hydroxychloroquine: This drug can produce numerous side-effects with neurological overtones, including vertigo, but it is unusual (although not impossible) to have these develop after 8 mos of treatment. Suggest you work this out with the rheumatologist to see whether this may be related more to your underlying illness than to the plaquenil (hydroxychloroquine). Sound like you are already having this assessed. Good luck. ...Read more

5

5
I am on Metrotexate 30 mg a week, 2 Plaquenil (hydroxychloroquine) a day, 5 mg Prednisone. Recently I started a strict diet with a Natropath,. I want to stop Metro.Can I?

I am on Metrotexate 30 mg a week, 2 Plaquenil (hydroxychloroquine)  a day, 5 mg Prednisone. Recently I started a strict diet with a Natropath,. I want to stop Metro.Can I?

Ask tx doctor: One of the most important aspects of treatment in any disease is the Physician-patient relationship. Discuss your case with your treating dr. and let him/her know your hopes to get off the methotrexate. Ultimately, it will depend on how you feel on the natural treatments and a collaborative discussion with you and your doctor. Best wishes. ...Read more

6

6
Started 400 mg plaquenil (hydroxychloroquine) saturday. im constipation. today I've had blood in toilet and on tissue. is it the plaquenil (hydroxychloroquine)? Should I stop I taking it?

Started  400 mg plaquenil (hydroxychloroquine) saturday. im constipation.  today I've had blood in toilet and on tissue. is it the plaquenil (hydroxychloroquine)?  Should I stop I taking it?

It depends: Plaquenil (hydroxychloroquine) side effects include diarrhea. It's less likely it's causing constipation. Blood in the toilet and on tissue can be due to bleeding internal hemorrhoids, which can bleed if straining at stool. *Plaquenil (hydroxychloroquine) can affect the bone marrow and cause a decreased platelet count. Very low platelets can cause bleeding.>uncommon and less likely. **Ask your doctor. Continued bleeding>need sigmoidoscopy ...Read more

8

8
If plaquinil is the cause of muscle twitching/weakness if dr takes me off of it will muscle twitching stop? Why does plaquenil (hydroxychloroquine) cause thisis it serious

If plaquinil is the cause of muscle twitching/weakness if dr takes me off of it will muscle twitching stop? Why does plaquenil (hydroxychloroquine) cause thisis it serious

See below: See below. Plaquenil (hydroxychloroquine) myopathy is rare and is more apt to occur if you have renal impairment. Something else could be causing your symptoms and a neurologist can help sort this out. Talk to your rheumatologist about possibly seeing one. ...Read more

See 1 more doctor answer